Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 211, NWS Goodland, KS

August 26, 2007Greeley County, Wichita County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Aug 26, 2007, 4:48 PM MDT for Greeley County, Wichita County, Kansas. It was in force for 68 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 26, 2007, 4:48 PM MDT (22:48 UTC)
Expired
Aug 26, 2007, 5:56 PM MDT
In force
68 min
Issued by
NWS Goodland, KS
Area
Counties, with a storm outline in the text

Counties Greeley County, KS, Wichita County, KS

The radar

The Goodland radar (KGLD), 103 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 4:50 PM MDTTSTM WND GST 606 Nw Leoti, KS
Aug 26, 4:50 PM MDTHAIL 0.882 N Selkirk, KSHAIL COVERING THE GROUND
Aug 26, 5:20 PM MDTHAIL 0.882 N Selkirk, KSHAIL COVERING THE GROUND

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 10.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1143 J/kg
Mixed-layer CIN
-269 J/kg
Mixed-layer LCL
1503 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
299 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGLD 262249
SVRGLD
KSC071-203-270015-
/O.NEW.KGLD.SV.W.0211.070826T2248Z-070827T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
548 PM CDT SUN AUG 26 2007

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREELEY COUNTY IN WEST CENTRAL KANSAS...
  WICHITA COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 715 PM CDT(615 PM MDT)

* AT 446 PM MDT(546 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 15 MILES SOUTHWEST OF HORACE TO
  SELKIRK TO 10 MILES NORTHEAST OF MARIENTHAL. THESE STORMS WERE     
  MOVING TO TEH NORTHEAST AT 5 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LEOTI AND MARIENTHAL AROUND 715 PM CDT...

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 97 AND 121.

A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN
OBSERVED OR INDICATED BY RADAR. IF YOU ARE IN THE PATH OF THIS
STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS
UNTIL THE STORM PASSES.

LAT...LON 3848 10205 3826 10204 3826 10159 3826 10112 3848 10112 
3870 10112 3862 10173

$$

05
7 follow-up statements
000 
WWUS53 KGLD 262255
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
454 PM MDT SUN AUG 26 2007

KSC071-203-270015-
/O.CON.KGLD.SV.W.0211.000000T0000Z-070827T0015Z/
WICHITA KS-GREELEY KS-
554 PM CDT SUN AUG 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT 
(615 PM MDT) FOR GREELEY AND WICHITA COUNTIES...

AT 451 PM MDT (551 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR 
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF 
PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES 
SOUTHWEST OF HORACE TO SELKIRK TO 10 MILES NORTHEAST OF MARIENTHAL...
MOVING NORTHEAST AT 5 MPH.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 98 AND 121.

LAT...LON 3848 10205 3826 10204 3826 10159 3826 10112
      3870 10112 3862 10173

$$

05
000 
WWUS53 KGLD 262259
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
458 PM MDT SUN AUG 26 2007

KSC071-203-270015-
/O.CON.KGLD.SV.W.0211.000000T0000Z-070827T0015Z/
WICHITA KS-GREELEY KS-
558 PM CDT SUN AUG 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT 
(615 PM MDT) FOR GREELEY AND WICHITA COUNTIES...

AT 456 PM MDT (556 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR 
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF 
PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES 
SOUTHWEST OF TRIBUNE TO LEOTI TO 6 MILES NORTHEAST OF 
MARIENTHAL...MOVING NORTHEAST AT 5 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SELKIRK

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 98 AND 121.

LAT...LON 3848 10205 3826 10204 3826 10159 3826 10112
      3870 10112 3862 10173

$$

05
000 
WWUS53 KGLD 262308
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
508 PM MDT SUN AUG 26 2007

KSC071-203-270015-
/O.CON.KGLD.SV.W.0211.000000T0000Z-070827T0015Z/
WICHITA KS-GREELEY KS-
608 PM CDT SUN AUG 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT 
(615 PM MDT) FOR GREELEY AND WICHITA COUNTIES...

AT 505 PM MDT (605 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR 
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF 
PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES 
SOUTHWEST OF SELKIRK TO LEOTI TO 7 MILES NORTHEAST OF 
MARIENTHAL...MOVING NORTHEAST AT 5 MPH.

THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTIES.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 98 AND 121.

LAT...LON 3848 10205 3826 10204 3826 10159 3826 10112
      3870 10112 3862 10173

$$

05
000 
WWUS53 KGLD 262319
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
519 PM MDT SUN AUG 26 2007

KSC071-203-270015-
/O.CON.KGLD.SV.W.0211.000000T0000Z-070827T0015Z/
WICHITA KS-GREELEY KS-
619 PM CDT SUN AUG 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT 
(615 PM MDT) FOR EASTERN GREELEY AND WICHITA COUNTIES...

AT 514 PM MDT (614 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR 
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF 
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SELKIRK TO 
LEOTI TO 8 MILES NORTHEAST OF MARIENTHAL...MOVING NORTHEAST AT 5 MPH.

THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTIES.

LAT...LON 3848 10168 3833 10161 3826 10159 3826 10112
      3870 10112 3862 10170

$$
000 
WWUS53 KGLD 262333
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
533 PM MDT SUN AUG 26 2007

KSC071-262343-
/O.CAN.KGLD.SV.W.0211.000000T0000Z-070827T0015Z/
GREELEY KS-
533 PM MDT SUN AUG 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR GREELEY COUNTY IS CANCELLED...

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 97 AND 126.

LAT...LON 3851 10157 3826 10157 3826 10112 3870 10112
      3864 10157

$$

KSC203-270015-
/O.CON.KGLD.SV.W.0211.000000T0000Z-070827T0015Z/
WICHITA KS-
633 PM CDT SUN AUG 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR WICHITA COUNTY...

AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SELKIRK TO LEOTI TO 9 MILES
NORTHEAST OF MARIENTHAL...MOVING NORTHEAST AT 5 MPH.

THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY.

LAT...LON 3851 10157 3826 10157 3826 10112 3870 10112
      3864 10157

$$

05
000 
WWUS53 KGLD 262343
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
543 PM MDT SUN AUG 26 2007

KSC203-270015-
/O.CON.KGLD.SV.W.0211.000000T0000Z-070827T0015Z/
WICHITA KS-
643 PM CDT SUN AUG 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR WICHITA COUNTY...

AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SELKIRK TO 9 MILES NORTH OF
LEOTI TO 10 MILES NORTHEAST OF MARIENTHAL...MOVING NORTHEAST AT 5
MPH.

THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTY.

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
GOODLAND.

LAT...LON 3851 10157 3826 10157 3826 10112 3870 10112
      3864 10157

$$

05
000 
WWUS53 KGLD 262356
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
557 PM MDT SUN AUG 26 2007

KSC203-270007-
/O.CAN.KGLD.SV.W.0211.000000T0000Z-070827T0015Z/
WICHITA KS-
657 PM CDT SUN AUG 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR WICHITA COUNTY IS CANCELLED...

HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WILL STILL BE POSSIBLE WITH
THIS THUNDERSTORM.

LAT...LON 3851 10157 3826 10157 3826 10112 3870 10112
      3864 10157

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 1:45 PM MDT, 3 hours 3 minutes earlier.

Area forecast discussion, Aug 26, 1:45 PM MDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
145 PM MDT SUN AUG 26 2007

.DISCUSSION...LOW LEVEL THERMAL RIDGE HAS EXPANDED ACROSS THE
CENTRAL HIGH PLAINS LEADING TO MUCH WARMER CONDITIONS AS ANTICIPATED
WITH HIGHS IN THE 90S. DEEP VERTICAL MIXING HAS RESULTED IN LOWER
DEWPOINTS ALONG/WEST OF SFC TROUGH AXIS LOCATED NEAR THE COLORADO
STATE LINE. AN ISOLATED LATE AFTERNOON/EVENING THUNDERSTORM WILL BE
POSSIBLE IN VICINITY OF SFC TROUGH AXIS...HOWEVER PROBABILITIES
REMAIN TO LOW TO INCLUDE IN ZONE FORECAST.

A SHORT WAVE TROUGH WILL TRANSLATE RAPIDLY EAST ACROSS THE NORTHERN
PLAINS/CANADIAN BORDER AREA ON MON ALLOWING A SFC TROUGH AXIS
TO SHARPEN ACROSS THE CENTRAL PLAINS. ML CAPE AROUND 1000 J/KG SHOULD
BE SUFFICIENT FOR WIDELY SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS. HIGH TEMPERATURES WILL SOAR INTO THE LOWER 100S SOUTH
OF SFC TROUGH AXIS WHERE SOUTHWEST LOW LEVEL FLOW/DEEP VERTICAL
MIXING WILL TAKE PLACE. A SECONDARY SHORT WAVE TROUGH WILL MOVE INTO
THE ROCKIES LATE IN THE PERIOD AND WHEN COMBINED WITH CONVERGENCE
ALONG NOSE OF 45KT LLJ WILL KEEP A MENTION OF THUNDERSTORMS THROUGH
THE NIGHT.

TUE-WED...UNCERTAINTY IN FROPA REMAINS WITH THE NAM FASTER WHEN
COMPARED TO THE ECMWF/GFS. PRE-FRONTAL TROUGH WILL BISECT THE AREA
ON TUE PROVIDING A FOCUS FOR DEEP MOIST CONVECTION. LATE IN THE
PERIOD...THE COLD FRONT WILL APPROACH MOVING OVER THE CENTRAL HIGH
PLAINS TUE NIGHT. WILL KEEP A MENTION OF THUNDERSTORMS IN THE
FORECAST ON WED WITH COOLER TEMPERATURES EXPECTED IN POST-FRONTAL
UPSLOPE REGIME.

DAYS 4 THROUGH 7...GFS/ECMWF ARE IN REASONABLE AGREEMENT AND
INDICATE GOOD RUN-TO-RUN CONSISTENCY ACROSS THE PLAINS STATES
THROUGH THE EXTENDED PERIODS. MID/UPPER RIDGE OVER THE TEXAS
PANHANDLE AREA IS PROGGED TO SLOWLY RETROGRADE THROUGH THE EXTENDED
PERIODS WITH AN UNSETTLED PATTERN EXPECTED ACROSS THE CENTRAL HIGH
PLAINS. AT THE START OF THE PERIOD...A POST-FRONTAL UPSLOPE REGIME
WILL BE ENTRENCHED ACROSS THE AREA. THE ECMWF SUGGESTS THE FRONTAL
ZONE WILL BE LOCATED FURTHER SOUTH WHEN COMPARED TO THE GFS
SUPPORTING DRY CONDITIONS ACROSS THE CENTRAL HIGH PLAINS. ALTHOUGH
THE GFS ENSEMBLE ONLY PROVIDES LIMITED SUPPORT...WILL LEAN TOWARDS
THE ECMWF AND LOWER POPS/REMOVE PRECIPITATION ON THU.
COOLER/POST-FRONTAL CONDITIONS ARE EXPECTED TO CONTINUE ON FRI
BEFORE RETURN FLOW DEVELOPS OVER THE WEEKEND WITH WARMING
TEMPERATURES AS MID/UPPER RIDGE BEGINS TO TRANSLATE EASTWARD WITH
RISING HEIGHTS/THICKNESS ACROSS THE CENTRAL HIGH PLAINS.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD AS DEEPER MOISTURE
HAS BEEN SHUNTED EASTWARD WITH DEVELOPMENT OF SFC TROUGH. ALTHOUGH
DEEPER MOISTURE MAY ADVECT BACK TONIGHT...TEMPERATURES WILL HAVE A
MUCH LARGER RANGE TO COOL AND WITH WINDS STAYING UP THROUGH THE
NIGHT...DO NOT ANTICIPATE ANY FOG/STRATUS DEVELOPMENT.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Aug 26, 10:37 AM MDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1037 AM MDT SUN AUG 26 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271215-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1037 AM MDT SUN AUG 26 2007 /1137 AM CDT SUN AUG 26 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE LATE THIS AFTERNOON ACROSS
THE WESTERN AND SOUTHWEST PORTION OF THE TRI STATE AREA. AT THIS
TIME...COVERAGE IS EXPECTED TO BE VERY LOW. GUSTY WINDS AND AN
OCCASIONAL LIGHTNING STRIKE WILL BE POSSIBLE WITH ANY STORM THAT FORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY EVENING AND AGAIN ON
TUESDAY. MORE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND THURSDAY
AS A COLD FRONT MOVES INTO THE AREA. AT THIS TIME CLOUD TO GROUND
LIGHTNING IS THE MAIN THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 5:30 PM MDTSevere Thunderstorm WarningGLDLogan64 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.